Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Oct 12, 2016, 5:13 PM EDT for Steuben County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2016, 5:13 PM EDT (21:13 UTC)
- Expired
- Oct 12, 2016, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
County Steuben County, IN
The radar
The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350
WWUS83 KIWX 122113
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT WED OCT 12 2016
INZ006-007-MIZ079-080-122200-
STEUBEN-LAGRANGE-BRANCH-ST. JOSEPH-
513 PM EDT WED OCT 12 2016
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT NORTHERN
STEUBEN... EASTERN LAGRANGE...SOUTHERN BRANCH AND SOUTHEASTERN ST.
JOSEPH COUNTIES...
AT 511 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STURGIS TO NEAR LAGRANGE TO NEAR ROME
CITY. MOVEMENT WAS NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STURGIS...COLDWATER...ANGOLA...BRONSON...FREMONT...QUINCY...RAY...
KINDERHOOK...FAWN RIVER...CALIFORNIA...WOLCOTTVILLE...GILEAD...
ORLAND...CLEAR LAKE...HOWE...ADAMS LAKE...MARBLE LAKE...BRIGHTON...
NEVADA MILLS AND LAKE OF THE WOODS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 349 AND 357.
INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 13.
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 120 AND 149.
SEEK SHELTER UNTIL THESE STORMS PASS.
LAT...LON 4192 8482 4172 8482 4153 8533 4153 8539
4161 8538 4177 8545 4199 8486
TIME...MOT...LOC 2111Z 231DEG 44KT 4179 8539 4167 8531 4153 8536
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 12, 3:00 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 12, 3:00 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 300 PM EDT Wed Oct 12 2016 .SYNOPSIS... Issued at 300 PM EDT Wed Oct 12 2016 A strong cold front will bring showers and isolated thunderstorms to the region later this afternoon into this evening. Much cooler and drier air will follow in behind this front later tonight into Thursday...with highs on Thursday only reaching the mid to upper 50s. High pressure then builds in Thursday night through Saturday providing light winds and clear skies. Patchy frost will be possible Thursday night as lows drop into the mid to upper 30s. Highs are forecast to reach the low to mid 60s on Friday and the upper 60s to mid 70s on Saturday. A mild and unsettled pattern is then expected to set up Sunday through the middle of next week. && .SHORT TERM...(This Evening through Friday) Issued at 300 PM EDT Wed Oct 12 2016 Narrow corridor of moisture/weak instability will allow showers/isolated thunder to accompany a strong frontal passage west to east late this afternoon through the early overnight. Convection at least initially into the early evening will be tied to the near sfc portion of the front as smaller scale shortwave lifts ne from near the IL/MO border. Could see some locally heavy rain and perhaps isolated wind gusts > 35 mph with any convection west of I-69 given decent background flow. Showers should fill in along the more elevated portion of the frontal slope later this evening before shifting east and out of the area. Strong CAA/northwest winds over relatively warm Lake MI may also generate a few lake enhanced showers into sw lower MI/northern IN overnight before strong post-frontal drying commences leaving a dry and much cooler Thursday. Low level anticyclone will become established over the region late Thursday through Friday under flat flow aloft. Cool/dry airmass and optimal radiational cooling should allow Thursday night lows to fall into the mid-upper 30s (patchy frost?) in most locations, with drainage/good radiators possibly a little cooler. Sunny/dry/light winds and a few degrees warmer otherwise into the day Friday. && .LONG TERM...(Saturday through Wednesday) Issued at 300 PM EDT Wed Oct 12 2016 Longwave pattern will trend more energetic/unsettled this weekend into next week as a strong northeast Pacific jet sends several upper level waves from the Western US to the Great Lakes. Return flow on the backside of high pressure will result in a dry and warmer Saturday before the first round of height falls through the Upper Midwest/Great Lakes forces the next active frontal zone into the area late Saturday night into Sunday. More focused mid-upper level support will likely pass off to the north, though still think showers and perhaps a rumble of thunder will accompany the frontal passage due to adequate moisture return/low level convergence. This increasingly shallow front will likely stall over or near the local area into Sunday night and Monday in between upper waves. The result is a lower confidence temp forecast and lower PoPs during this time. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 107 PM EDT Wed Oct 12 2016 VFR/dry with south-southwest gusts 20-25 knots will persist in well mixed pre-frontal environment early this afternoon. Conditions rapidly deteriorate with strong frontal passage at KSBN 20-23z and 23-01z at KFWA. Showers and perhaps a thunderstorm (best chances at KSBN) will accompany the surface portion of the front during these times with IFR-MVFR restrictions possible. Winds veer northwesterly and remain somewhat gusty post frontal into this evening/early overnight. Lowering CIGS into low MVFR or possibly IFR post-frontal also expected tonight with anafrontal showers anticipated this evening at KSBN and through the early overnight at KFWA. Conditions will improve to VFR tomorrow as drier air overspreads. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 4 PM EDT Thursday for LMZ043-046. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 12, 5:59 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 559 AM EDT WED OCT 12 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-131000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 559 AM EDT WED OCT 12 2016 /459 AM CDT WED OCT 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS...MAINLY THIS AFTERNOON INTO THIS EVENING. SOME STORMS MAY BE ACCOMPANIED BY WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PATCHY FROST IS LIKELY THURSDAY NIGHT AS LOWS DIP INTO THE MID AND UPPER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-131000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 559 AM EDT WED OCT 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY INTO EARLY TONIGHT. THE STORMS MAY PRODUCE GUSTY WINDS. IN ADDITION TO THE STORMS...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Oct 12, 3:35 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EDT WED OCT 12 2016
INZ012>015-122015-
STARKE-MARSHALL-FULTON-PULASKI-
335 PM EDT WED OCT 12 2016
...A LINE OF THUNDERSTORMS WILL AFFECT NORTHWESTERN FULTON...
SOUTHEASTERN STARKE...EASTERN PULASKI AND SOUTHERN MARSHALL
COUNTIES...
AT 334 PM EDT/234 PM CDT/...RADAR INDICATED A LINE OF SHOWERS WITH A
FEW EMBEDDED THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM NEAR
CULVER TO NEAR WINAMAC TO 6 MILES NORTH OF ROYAL CENTER. MOVEMENT
WAS NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
SHOWERS AND STORMS.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...ROCHESTER...BOURBON...ARGOS...CULVER...WALNUT...
TIPPECANOE...KEWANNA...MONTEREY...LEITERS FORD...BURR OAK...OLD TIP
TOWN...TIOSA...TWIN LAKES...LAKE MANITOU...MAXINKUCKEE...RUTLAND...
STAR CITY...VANMETER PARK AND INWOOD.
SEEK SHELTER UNTIL THESE STORMS PASS.
LAT...LON 4125 8654 4142 8609 4130 8607 4107 8610
4092 8658 4103 8659
TIME...MOT...LOC 1934Z 239DEG 39KT 4126 8650 4107 8651 4095 8653
MARSILISpecial weather statement, Oct 12, 4:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT WED OCT 12 2016
INZ005-014-016-122045-
MARSHALL-KOSCIUSKO-ELKHART-
415 PM EDT WED OCT 12 2016
...A LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL AFFECT
NORTHEASTERN MARSHALL...SOUTHERN ELKHART AND NORTHWESTERN KOSCIUSKO
COUNTIES...
AT 414 PM EDT...RADAR INDICATED A LINE OF SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM NEAR WAKARUSA TO
NEAR BOURBON. MOVEMENT WAS NORTHEAST AT 45 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NAPPANEE...SYRACUSE...BOURBON...MILFORD...MILLERSBURG...NEW PARIS...
BENTON...LOCKE...ETNA GREEN...OAKWOOD PARK...FORAKER...HASTINGS...
WATERFORD MILLS...CLUNETTE AND GRAVELTON.
LAT...LON 4157 8584 4153 8568 4141 8570 4123 8612
4146 8611
TIME...MOT...LOC 2014Z 239DEG 44KT 4149 8602 4127 8601
MARSILISpecial weather statement, Oct 12, 4:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 PM EDT WED OCT 12 2016
INZ005-006-008-122115-
NOBLE-LAGRANGE-ELKHART-
446 PM EDT WED OCT 12 2016
...A LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL AFFECT
NORTHWESTERN NOBLE... SOUTHEASTERN ELKHART AND LAGRANGE COUNTIES...
AT 444 PM EDT...RADAR INDICATED A LINE OF SHOWERS WITH A FEW
EMBEDDED THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM NEAR
WHITE PIGEON TO 6 MILES NORTHEAST OF MILLERSBURG TO NEAR SYRACUSE.
MOVEMENT WAS NORTHEAST AT 40 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIGONIER...LAGRANGE...TOPEKA...MILLERSBURG...SCOTT...WOLCOTTVILLE...
SHIPSHEWANA...HOWE...ADAMS LAKE...WOODRUFF...EDDY...EMMA...
BRIGHTON...OLIVER LAKE...HONEYVILLE...ONTARIO...COSPERVILLE AND
PLATO.
THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 114 AND
117...AND BETWEEN MILE MARKERS 123 AND 127.
SEEK SHELTER UNTIL THESE STORMS PASS.
LAT...LON 4175 8530 4172 8529 4152 8533 4143 8565
4144 8565 4144 8573 4154 8571 4175 8564
TIME...MOT...LOC 2044Z 244DEG 36KT 4176 8557 4160 8563 4142 8568
MARSILISpecial weather statement, Oct 12, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT WED OCT 12 2016
INZ006-007-MIZ079-080-122200-
STEUBEN-LAGRANGE-BRANCH-ST. JOSEPH-
513 PM EDT WED OCT 12 2016
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT NORTHERN
STEUBEN... EASTERN LAGRANGE...SOUTHERN BRANCH AND SOUTHEASTERN ST.
JOSEPH COUNTIES...
AT 511 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STURGIS TO NEAR LAGRANGE TO NEAR ROME
CITY. MOVEMENT WAS NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STURGIS...COLDWATER...ANGOLA...BRONSON...FREMONT...QUINCY...RAY...
KINDERHOOK...FAWN RIVER...CALIFORNIA...WOLCOTTVILLE...GILEAD...
ORLAND...CLEAR LAKE...HOWE...ADAMS LAKE...MARBLE LAKE...BRIGHTON...
NEVADA MILLS AND LAKE OF THE WOODS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 349 AND 357.
INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 13.
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 120 AND 149.
SEEK SHELTER UNTIL THESE STORMS PASS.
LAT...LON 4192 8482 4172 8482 4153 8533 4153 8539
4161 8538 4177 8545 4199 8486
TIME...MOT...LOC 2111Z 231DEG 44KT 4179 8539 4167 8531 4153 8536
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:35 PM EDT | Special Weather Statement | IWX | Fulton, Marshall | 40 min |
| Oct 12, 4:15 PM EDT | Special Weather Statement | IWX | Kosciusko | 30 min |
| Oct 12, 4:46 PM EDT | Special Weather Statement | IWX | LaGrange | 29 min |
| Oct 12, 5:50 PM EDT | Special Weather Statement | IWX | Hillsdale | 70 min |
| Oct 12, 6:53 PM EDT | Special Weather Statement | IWX | Cass | 37 min |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.